Multiplicity of Continuous Mappings of Domains
- 16 Downloads
We prove that either the proper mapping of a domain of an n-dimensional manifold onto a domain of another n-dimensional manifold of degree k is an interior mapping or there exists a point in the image that has at least |k|+2 preimages. If the restriction of f to the interior of the domain is a zero-dimensional mapping, then, in the second case, the set of points of the image that have at least |k|+2 preimages contains a subset of total dimension n. In addition, we construct an example of a mapping of a two-dimensional domain that is homeomorphic at the boundary and zero-dimensional, has infinite multiplicity, and is such that its restriction to a sufficiently large part of the branch set is a homeomorphism.
KeywordsContinuous Mapping Proper Mapping Total Dimension Interior Mapping Infinite Multiplicity
Unable to display preview. Download preview PDF.
- 1.Yu. B. Zelinskii, “On several Kosinski problems,” Ukr. Mat. Zh., 27, No.4, 510–516 (1975).Google Scholar
- 2.Yu. Yu. Trokhimchuk and A. V. Bondar', “On the local degree of a zero-dimensional mapping,” in: Metric Problems in the Theory of Functions and Mappings [in Russian], Issue 1 (1969), pp. 222–241.Google Scholar
- 3.E. H. Spanier, Algebraic Topology, McGraw-Hill, New York (1966).Google Scholar
- 4.P. T. Church and E. Hemmingsen, “Light open mappings on manifolds,” Duke Math. J., 27, No.4, 351–372 (1961).Google Scholar
- 5.Yu. B. Zelinskii, “Application of the theory of bundles to investigation of continuous mappings,” in: Proceedings of the Tenth Mathematical School (Katsiveli-Nal'chik, 1972) [in Russian], Institute of Mathematics, Ukrainian Academy of Sciences, Kiev (1974), pp. 260–269.Google Scholar
- 6.I. P. Natanson, Theory of Functions of a Real Variable [in Russian], Nauka, Moscow (1974).Google Scholar
- 7.Yu. Yu. Trokhimchuk, “Continuous mappings of domains of a Euclidean space,” Ukr. Mat. Zh., 16, No.2, 196–211 (1964).Google Scholar